MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915020
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the analysis, the embolic coil is stretched.The findings meet us regulatory reporting criteria.Complaint conclusion: as reported by the field, during a coil embolization to an aneurysm to the right posterior communicating artery confirmed by angiography, an unspecified microcatheter (mc) was delivered to the upper third of the aneurysm.The three unspecified coils were delivered and detached successfully.Finally, the fourth and last coil, a galaxy g3 mini 1.5mm x 2cm (glm915020, 30772759) was delivered to fill the aneurysm.There is only a little space left in the aneurysm, it was found that the coil cannot be filled into the aneurysm completely after multiple adjustments.Finally, due to the deviation of the microcatheter tip, the physician intends to retract the coil and adjust the position of microcatheter.It was found that the delivery wire could not be retrieved into the introducer sheath, after several attempts, it still failed.The physician tried to deliver the coil to the microcatheter again but failed.The delivery wire of the coil was found to be kinked/bent.A new coil was switched to complete the surgery.The microcatheter was not replaced.There was no patient injury report.Additional information was received indicating that there was no patient injury reported.There were no procedural delays due to the event.It was further clarified that the coil could not be filled with the aneurysm completely.There was no damage noted to the sheath introducer.There was no split and the delivery wire nor the coil were noted to be protruding from the introducer.There was no resistance at any time during advancement of the coil through the mc.The coil was not positioned at a relatively sharp angle to the microcatheter.Two pictures were attached to the complaint file in which it was noted that the core wire is protruding from the introducer, and multiple kinked conditions were noted on it.Also, the introducer was noted with a kinked condition.The coil was not able to be seen in the picture.A non-sterile galaxy g3 mini 1.5mm x 2cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the core wire was noted to be protruding from the introducer and multiple kinked were found on it.The coil was inside the introducer.These damages are consistent with the damages seen in the provided pictures.The device was inspected under microscopic magnification, and it was found that the embolic coil is stretched; it remains attached to the resistance heating (rh) coil.No other damages were found in the device.The introducer was found opened by a kinked condition at the point where the core wire protrudes.Coil positioning difficulty cannot be replicated in the laboratory since the reported issue is specific to the patient and procedure at the time of occurrence.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, inability to fit the coil into the aneurysm or to achieve coil stability is a potential failure mode that can occur during microcoil placement and can result in the coil being advanced and withdrawn repeatedly to obtain desired shape and configuration in the aneurism, resulting in the coil stretching.The complaint detailed that the coil could not be completely filled into the aneurysm after multiple adjustments, this manipulation may have resulted in the coil stretching and core wire kinking, which ultimately led to the inability to resheath the coil.The event reported regarding the delivery wire not being able to be retrieved into the introducer sheath and the delivery wire kinking was confirmed based on the appearance of the returned device, which is secondary to the positioning difficulty.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: 1.To obtain proper positioning of the microcoil system for detachment under fluoroscopic guidance, align the radiopaque marker on the dpu wire just past the proximal marker band on the tip of the microcatheter.2.Once the desired microcoil placement has been achieved, gently tighten the rhv around the dpu wire to maintain its position.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization to an aneurysm to the right posterior communicating artery confirmed by angiography, an unspecified microcatheter (mc) was delivered to the upper third of the aneurysm.The three unspecified coils were delivered and detached successfully.Finally, the fourth and last coil, a galaxy g3 mini 1.5mm x 2cm (glm915020, 30772759) was delivered to fill the aneurysm.There is only a little space left in the aneurysm, it was found that the coil cannot be filled into the aneurysm completely after multiple adjustments.Finally, due to the deviation of the microcatheter tip, the physician intends to retract the coil and adjust the position of microcatheter.It was found that the delivery wire could not be retrieved into the introducer sheath, after several attempts, it still failed.The physician tried to deliver the coil to the microcatheter again but failed.The delivery wire of the coil was found to be kinked/bent.A new coil was switched to complete the surgery.The microcatheter was not replaced.There was no patient injury report.Additional information was received indicating that there was no patient injury reported.There were no procedural delays due to the event.It was further clarified that the coil could not be filled with the aneurysm completely.There was no damage noted to the sheath introducer.There was no split and the delivery wire nor the coil were noted to be protruding from the introducer.There was no resistance at any time during advancement of the coil through the mc.The coil was not positioned at a relatively sharp angle to the microcatheter.

Brand Name
GALAXY G3 MINI 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16362108
Report Number3008114965-2023-00106
Device Sequence Number12605237
Product Code KRD
UDI-Device Identifier10886704080138
UDI-Public10886704080138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGLM915020
Device Catalogue NumberGLM915020
Device Lot Number30772759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2023
Initial Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER.
Patient SexFemale